An upper bound on the asymptotic translation lengths on the curve graph and fibered faces

Cited 0 time in webofscience Cited 0 time in scopus
  • Hit : 32
  • Download : 0
We study the asymptotic behavior of the asymptotic translation lengths on the curve complexes of pseudo-Anosov monodromies in a fibered cone of a fibered hyperbolic 3-manifold M with b(1)(M) >= 2. For a sequence (Sigma(n), psi(n)) of fibers and monodromies in the fibered cone, we show that the asymptotic translation length on the curve complex is bounded above by 1/vertical bar chi(Sigma(n))vertical bar(1+1/r) as long as their projections to the fibered face converge to a point in the interior, where r is the dimension of the psi(n)-invariant homology of Sigma(n) (which is independent of n). As a corollary, if b(1)(M) = 2, the asymptotic translation length on the curve complex of such a sequence of primitive elements behaves like 1/vertical bar chi(Sigma(n))vertical bar(2). Furthermore, together with a work of E. Hironaka, our theorem can be used to determine the asymptotic behavior of the minimal translation lengths of handlebody mapping class groups and the set of mapping classes with homological dilatation one.
Publisher
INDIANA UNIV MATH JOURNAL
Issue Date
2021-09
Language
English
Article Type
Article
Citation

INDIANA UNIVERSITY MATHEMATICS JOURNAL, v.70, no.4, pp.1625 - 1637

ISSN
0022-2518
DOI
10.1512/iumj.2021.70.8328
URI
http://hdl.handle.net/10203/287642
Appears in Collection
MA-Journal Papers(저널논문)
Files in This Item
There are no files associated with this item.

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0